Texas, 2007

Tornadoes and Flash Flooding in Texas, April 29, 2007

April 29, 2007 · NWS MAF · 38 events in 12 counties and zones

An upper level low pressure system located over northern portions of Mexico in combination with east to southeast surface winds pulling in abundant amounts of Gulf moisture and providing upslope flow, led to the development of showers and thunderstorms across west Texas and southeastern New Mexico. |During the overnight hours on early Sunday morning, showers and thunderstorms moved out of…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
38

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

An upper level low pressure system located over northern portions of Mexico in combination with east to southeast surface winds pulling in abundant amounts of Gulf moisture and providing upslope flow, led to the development of showers and thunderstorms across west Texas and southeastern New Mexico. |During the overnight hours on early Sunday morning, showers and thunderstorms moved out of northern Mexico into southwest Texas. Additional thunderstorms developed over the higher elevations of southwest Texas leading to pre-sunrise severe weather in the form of hail and flash flooding across the southwest portions of the County Warning Area. As the morning progressed, a large area of embedded showers and thunderstorms moved northeastward across southeastern New Mexico and the Texas Permian Basin producing occasional severe weather, before exiting into the South Plains of West Texas.|With antecedent conditions remaining in place, the additional boundaries left by morning convection and daytime heating led to thunderstorm re-development by early Sunday afternoon and a significant severe weather event that affected much of the area into the pre-dawn hours on Monday morning.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 29, 3:39 AM CST, 21 minutes earlier.

Area forecast discussion, Apr 29, 3:39 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
439 AM CDT SUN APR 29 2007

.DISCUSSION..
HYDROMETEOROLOGICAL IMPACT EVENTS WILL CENTER ON SEVERE CONVECTION
AND FLASH FLOODING THROUGH TONIGHT...WITH ANOTHER ROUND OF
CONVECTION EXPECTED WEDNESDAY AND WEDNESDAY NIGHT.

EXIGENCIES OF THE CURRENT WEATHER SITUATION PRECLUDE A DETAILED
DISCUSSION. UPPER LOW OVER NORTHERN MEXICO HANDLED WELL BY THE
MODELS AND WE SEE LITTLE NEED TO DEVIATE FROM A CONSENSUS OF THEIR
SOLUTIONS. MAXIMUM QPF WILL BE OVER WESTERN ZONES TODAY UNDER
FAVORABLE LARGE SCALE DYNAMIC LIFT AND INCREASING PWAT. THIS AXIS
WILL SHIFT EAST DURING THE AFTERNOON AND EVENING HOURS...WITH A
MAX QPF OVER AN INCH EXPECTED OVER THE LOWER TRANS PECOS TONIGHT.
GIVEN ANTECEDENT CONDITIONS WE WILL ISSUE A FLASH FLOOD WATCH
THROUGH 12Z MONDAY FOR THE DAVIS MOUNTAINS SOUTH TO THE RIO GRANDE
AND EAST TO THE PECOS. SEVERE CONVECTION ALSO A POSSIBILITY...
ESPECIALLY IN AREAS WHERE INSOLATION IS MAXIMIZED.

PRECIP WILL SHIFT EAST MONDAY AS LIFT AND MOISTURE ASSOCIATED WITH
THE AFOREMENTIONED UPPER LOW TRANSLATES EAST. WILL HOLD ONTO POPS
ACROSS EASTERN AND CENTRAL ZONES IN THE MORNING...THEN ACROSS THE
EAST DURING THE AFTERNOON AND EVENING. SHORTWAVE RIDGING BETWEEN
THIS SYSTEM AND ANOTHER DEVELOPING OVER THE SOUTHWESTERN DESERTS
WILL BE BRIEF...WITH DEEPER MOISTURE EXPECTED AREAWIDE WEDNESDAY
AND WEDNESDAY NIGHT. COULD SEE ANOTHER ROUND OF HEAVY RAINFALL WITH
THIS NEXT SYSTEM. THEREAFTER...MODELS ARE ALL OVER THE PLACE WITH
REGARDS TO THE EVOLUTION OF A DEEP UPPER TROUGH OVER THE WESTERN
CONUS. CONFIDENCE IN ANY ONE SOLUTION IS POOR AT THE MOMENT...
HENCE NO SIGNIFICANT CHANGES WERE MADE TO THE ONGOING EXTENDED
FORECAST.

TEMPERATURES WERE TRENDED DOWNWARD A BIT OWING TO EXPECTED
EVAPOTRANSPIRATION AND LOWERED INSOLATION WEDNESDAY THROUGH FRIDAY...
OTHERWISE A BLEND OF THE GFS AND GFS ENSEMBLE MEANS WERE USED.
HPC QPF LOOKS REASONABLE BUT DID LOWER AMOUNTS TONIGHT BY ABOUT 20
PERCENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              79  62  75  61  /  40  70  70  20
CARLSBAD NM                76  58  85  58  /  60  50  20  10
DRYDEN TX                  81  63  83  64  /  60  90  50  20
FORT STOCKTON TX           79  60  83  63  /  60  80  40  20
GUADALUPE PASS TX          72  53  81  59  /  70  40  20  10
HOBBS NM                   76  59  82  60  /  50  60  20  20
MARFA TX                   74  51  79  50  /  70  50  20  10
MIDLAND INTL AIRPORT TX    78  60  79  60  /  40  80  50  20
ODESSA TX                  79  60  81  61  /  50  80  50  20
WINK TX                    81  60  87  60  /  60  70  30  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH FROM 7 AM THIS MORNING TO 7 AM CDT MONDAY FOR
     THE FOLLOWING ZONES...BIG BEND AREA...DAVIS/APACHE
     MOUNTAINS AREA...MARFA PLATEAU...PECOS...PRESIDIO VALLEY...
     TERRELL.

&&

21/70
Hazardous weather outlook, Apr 28, 12:54 PM CST, 15 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
154 PM CDT SAT APR 28 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-291900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
154 PM CDT SAT APR 28 2007 /1254 PM MDT SAT APR 28 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
MUCH OF TRANS PECOS LATE THIS AFTERNOON AND EVENING. THE BEST
CHANCE OF THUNDERSTORMS WILL EXIST ALONG AND WEST OF THE GUADALUPE
AND DAVIS MOUNTAINS...AND THE BIG BEND REGION...SOME OF THESE
THUNDERSTORMS MAY BECOME SEVERE. LARGE HAIL AND DAMAGING
THUNDERSTORM WIND GUSTS WILL BE THE PRIMARY CONCERNS. FREQUENT
CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINS WILL ALSO
ACCOMPANY THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST FOR
ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO SUNDAY. THE BEST CHANCE
FOR STORMS WILL OCCUR SUNDAY AFTERNOON AND EVENING. WIND GUSTS TO
50 MPH AND HAIL MAY ACCOMPANY THE STRONGEST OF THESE STORMS. HEAVY
RAINFALL AND DEADLY LIGHTNING ARE ALSO POSSIBLE.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS IN THE FORECAST FOR
WEDNESDAY AND WEDNESDAY NIGHT. GUSTY WINDS...SMALL HAIL...HEAVY
RAIN...AND DEADLY LIGHTNING ARE EXPECTED OVER MUCH OF WEST TEXAS
AND SOUTHEASTERN NEW MEXICO.

.SPOTTER INFORMATION STATEMENT...

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD MONITOR THIS
SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN YOUR AREA. SPOTTER ACTIVATION MAY BE REQUESTED THIS
AFTERNOON ACROSS FAR WEST TEXAS.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Apr 28, 11:49 PM CST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1249 AM CDT SUN APR 29 2007

TXZ079-080-290645-
PRESIDIO VALLEY-MARFA PLATEAU-
1249 AM CDT SUN APR 29 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN PRESIDIO COUNTY.

STRONG THUNDERSTORMS WILL CROSS THE RIO GRANDE INTO SOUTHWESTERN
PRESIDIO COUNTY THROUGH 145 AM CDT. AT 1246 AM CDT...STRONG
THUNDERSTORMS WERE DETECTED FROM ABOUT 7 MILES WEST OF PRESIDIO...TO
ABOUT 14 MILES SOUTHWEST OF PRESIDIO. MOVEMENT IS TO THE NORTHEAST
AT 20 MPH.

THESE STORMS WILL AFFECT AREAS NEAR PRESIDIO...INCLUDING FM 170
NORTHWEST OF PRESIDIO. THE STORMS WILL BE CAPABLE OF PRODUCING
STRONG WIND GUSTS NEAR 50 MPH...PEA TO DIME SIZE HAIL...VERY HEAVY
RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SAFE SHELTER IN A
STURDY LOCATION.
Special weather statement, Apr 29, 1:21 AM CST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
221 AM CDT SUN APR 29 2007

TXZ079-080-290815-
PRESIDIO VALLEY-MARFA PLATEAU-
221 AM CDT SUN APR 29 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN PRESIDIO COUNTY.

A STRONG THUNDERSTORM WILL CROSS THE RIO GRANDE RIVER INTO
SOUTHWESTERN PRESIDIO COUNTY THROUGH 315 AM CDT. AT 215 AM
CDT...THIS STORM WAS LOCATED 10 MILES SOUTH OF RUIDOSA...OR ABOUT 17
MILES SOUTH OF CANDELARIA...AND WAS MOVING NORTH AT 20 MPH.

THIS STORM WILL CROSS RIVER ROAD 170 NEAR RUIDOSA BY 230 AM
CDT...AND WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS IN EXCESS
OF 50 MPH...HAIL...VERY HEAVY RAIN...AND FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SAFE SHELTER INSIDE A
STURDY STRUCTURE. MONITOR LOCAL MEDIA OUTLETS FOR ADDITIONAL
STATEMENTS OR WARNINGS FROM THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MIDLAND.
Special weather statement, Apr 29, 2:37 AM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
337 AM CDT SUN APR 29 2007

TXZ079>081-290930-
PRESIDIO VALLEY-BIG BEND AREA-MARFA PLATEAU-
337 AM CDT SUN APR 29 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN PRESIDIO AND
SOUTHWESTERN BREWSTER COUNTIES.

A STRONG THUNDERSTORM WILL MOVE INTO LAJITAS BETWEEN 345 AND 355 AM
CDT. AT 336 AM CDT...THIS STORM WAS LOCATED 6 MILES SOUTH OF
LAJITAS...AND WAS MOVING NORTH AT 25 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS AROUND 50
MPH...DIME SIZE HAIL...VERY HEAVY RAIN...AND FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES.

RESIDENTS IN THE COMMUNITY OF LAJITAS SHOULD SEEK SAFE SHELTER
INDOORS UNTIL THE STORM HAS PASSED.

CONTINUE TO MONITOR LOCAL MEDIA OUTLETS FOR ADDITIONAL STATEMENTS OR
WARNINGS FROM THE NATIONAL WEATHER SERVICE IN MIDLAND.
Special weather statement, Apr 29, 2:46 AM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
346 AM CDT SUN APR 29 2007

TXZ079-080-290945-
PRESIDIO VALLEY-MARFA PLATEAU-
346 AM CDT SUN APR 29 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN PRESIDIO COUNTY.

A STRONG THUNDERSTORM WILL AFFECT THE COMMUNITY OF PRESIDIO...AND
AREAS NORTHWEST OF PRESIDIO ALONG RIVER ROAD 170 THROUGH 415 AM CDT.
AT 341 AM CDT...THE STRONGEST PART OF THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF PRESIDIO...AND WAS MOVING NORTH AT 30 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS AROUND 50
MPH...PEA TO DIME SIZE HAIL...VERY HEAVY RAIN...AND FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES.

RESIDENTS IN THE COMMUNITY OF PRESIDIO SHOULD SEEK SAFE SHELTER
UNTIL THE STORM HAS PASSED.

CONTINUE TO MONITOR LOCAL MEDIA OUTLETS FOR ADDITIONAL STATEMENTS OR
WARNINGS FROM THE NATIONAL WEATHER SERVICE IN MIDLAND.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

23 hail, 9 flash flood, 3 tornado, 3 thunderstorm wind. Local standard time, as filed.

Hail, Brewster

When
April 29, 4:00 AM CST
Where
Brewster County, 20 mi NE of Lajitas
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
29.485, -103.545

Flash Flood, Brewster

When
April 29, 6:00 AM CST to 9:00 AM CST
Where
Brewster County, Castolon
Cause
Heavy Rain
Reported by
Park/Forest Service
Coordinates
29.130, -103.520

Big Bend National Park staff reported one to two feet of water flooding Castalon Canyon.

Hail, Jeff Davis

When
April 29, 10:36 AM CST
Where
Jeff Davis County, Ft Davis
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
30.580, -103.880

Tornado, Jeff Davis

When
April 29, 10:40 AM CST to 10:54 AM CST
Where
Jeff Davis County, 2.5 mi SSE of Ft Davis to 2 mi NW of Ft Davis
Rating
EF0
Path length
3.5 mi
Path width
300 yd
Reported by
Emergency Manager
Coordinates
30.547, -103.864

During the late morning of April 29, the Jeff Davis County emergency manager reported a tornado just south of the intersection of Texas Highways 166 and 17 over open country. While several hundred yards wide, the tornado was described by several spotters as having a relatively weak rotation. This is confirmed by the lack of damage as the tornado crossed both Highway 17 and Highway 166. The tornado moved along a north northwest track, just missing most of the the town of Fort Davis. The tornado then moved into Davis Mountains State Park, across Skyline Drive near Scenic Outlook, and then down the mountain into the lower elevations on the east side of the park. Tree damage was noted both on the mountain side and in the valley areas. As the tornado crossed Highway 118, it began to meander along Limpia Creek before finally dissipating.

Flash Flood, Ward

When
April 29, 11:00 AM CST to 2:00 PM CST
Where
Ward County, 6 mi ENE of Monahans to Grandfalls
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
31.613, -102.806

Five to six inches of water flowed over the road into Monahans Sandhills State Park. Also, in Grandfalls on Texas Highway 18, six to twelve inches of water flowed over the road.

Tornado, Jeff Davis

When
April 29, 11:07 AM CST to 11:12 AM CST
Where
Jeff Davis County, 2 mi SW of Valentine to 3 mi WSW of Valentine
Rating
EF0
Path length
1.38 mi
Path width
50 yd
Reported by
Public
Coordinates
30.560, -104.524

Just after the Fort Davis tornado, another tornado was sighted in the western portions of Jeff Davis County near the town of Valentine. An area of rather weak convection developed along a north-south line from northern portions of Presidio County into Jeff Davis County near Valentine. The tornado was very long and thin. Images indicate that during a portion of its life cycle, the tornado touched down over higher terrain west of Highway 90.

Hail, Jeff Davis

When
April 29, 11:44 AM CST
Where
Jeff Davis County, 17 mi NNW of Ft Davis
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
30.807, -103.989

Quarter size hail fell at the intersection of Texas Highway 17 and Farm to Market Road 1832.

Flash Flood, Pecos

When
April 29, 11:44 AM CST to 4:00 PM CST
Where
Pecos County, Bakersfield
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
30.880, -102.280

Farm to Market Road 11 was impassable due to flooding. In addition, the Exxon Station in Bakersfield was flooded.

Hail, Brewster

When
April 29, 11:44 AM CST
Where
Brewster County, Terlingua
Measured
0.88 in hail
Reported by
Public
Coordinates
29.330, -103.600

Hail, Jeff Davis

When
April 29, 11:58 AM CST
Where
Jeff Davis County, 22 mi NNE of Ft Davis
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
30.874, -103.738

Nickel size hail fell on Texas Highway 17 on the Jeff Davis/Reeves County line.

Hail, Reeves

When
April 29, 11:58 AM CST
Where
Reeves County, 6 mi SSW of Balmorhea to Toyahvale
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
30.900, -103.769

Nickel size hail fell in a swath along Texas Highway 17 from the Jeff Davis/Reeves County line to Toyahvale.

Tornado, Jeff Davis

When
April 29, 11:58 AM CST to 12:03 PM CST
Where
Jeff Davis County, 17 mi NNW of Ft Davis to 18.5 mi NNW of Ft Davis
Rating
EF0
Path length
1.5 mi
Path width
50 yd
Reported by
Law Enforcement
Coordinates
30.807, -103.989

A tornado was reported near the Buffalo Trail Boy Scout Camp north-northwest of Fort Davis.

Hail, Culberson

When
April 29, 12:00 PM CST
Where
Culberson County, 1 mi S of Kent
Measured
0.88 in hail
Reported by
Public
Coordinates
31.055, -104.220

Nickel hail fell on the Culberson/Jeff Davis county line on Texas Highway 118.

Hail, Culberson

When
April 29, 12:00 PM CST
Where
Culberson County, 7 mi E of Plateau
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
31.070, -104.432

Two inch diameter hail fell along Interstate 10 east of the Plateau Truckstop.

Hail, Jeff Davis

When
April 29, 12:00 PM CST
Where
Jeff Davis County, 36 mi NNE of Valentine
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
31.061, -104.268

Nickel size hail fell on the Culberson/Jeff Davis County line on Texas Highway 118.

Hail, Reeves

When
April 29, 12:40 PM CST
Where
Reeves County, Toyahvale
Measured
1 in hail
Reported by
Public
Coordinates
30.930, -103.780

Flash Flood, Ector

When
April 29, 3:11 PM CST to 9:00 PM CST
Where
Ector County, Odessa
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.850, -102.370

Several thunderstorms produced heavy rain that resulted in flash flooding across the city of Odessa. |One foot of water was flowing across the intersection of Texas Highway 302 and Farm to Market Road 1882 and across 22nd St. Andrews Highway and Yukon Road also were flooded. A high water rescue was conducted by the Odessa Fire Department at the intersection of Interstate 20 and Grandview where water was two and a half feet deep. The intersection of Knocks and 3rd Street had four to six inches of water flowing over the road.

Hail, Ector

When
April 29, 3:35 PM CST
Where
Ector County, 1.18 mi WSW of Pleasant Farms
Measured
1.75 in hail
Reported by
Public
Coordinates
31.674, -102.338

Flash Flood, Culberson

When
April 29, 3:40 PM CST to 6:40 PM CST
Where
Culberson County, 1 mi W of Kent
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
31.070, -104.237

Water was flowing over a road just southwest of Kent.

Hail, Pecos

When
April 29, 4:31 PM CST
Where
Pecos County, 1.37 mi W of Ft Stockton
Measured
1 in hail
Reported by
Public
Coordinates
30.880, -102.893

Quarter size hail fell on Interstate 10 west of Fort Stockton.

Flash Flood, Midland

When
April 29, 4:35 PM CST to 11:00 PM CST
Where
Midland County, Midland
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
32.000, -102.080

An off-duty NWS employee reported a foot of water on Bentwood Street between Thomason and Anetta and on Wadley near Midland Drive. The Midland Police Department reported that the intersection of East County Road 90 and South County Road 1160 was closed due to flooding. The Midland Fire Department reported eight inches of water flowing over the intersection of Loop 250 and Business 20. The Texas Department of Transportation closed Texas Highway 307 under Interstate 20 due to flash flooding.

Hail, Howard

When
April 29, 4:35 PM CST
Where
Howard County, Coahoma
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
32.300, -101.300

Hail, Glasscock

When
April 29, 5:00 PM CST
Where
Glasscock County, 12 mi S of Garden City
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
31.697, -101.500

Hail, Midland

When
April 29, 5:06 PM CST
Where
Midland County, Greenwood
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.000, -101.920

Nickel to quarter size hail fell in Greenwood.

Hail, Brewster

When
April 29, 5:12 PM CST
Where
Brewster County, 8 mi NE of Alpine
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
30.452, -103.575

Golfball size hail fell along U.S. Highway 67 northeast of Alpine.

Hail, Pecos

When
April 29, 5:31 PM CST to 5:36 PM CST
Where
Pecos County, Imperial
Measured
1.75 in hail
Reported by
Public
Coordinates
31.270, -102.680

Nickel to golfball size hail fell in Imperial.

Hail, Pecos

When
April 29, 5:49 PM CST
Where
Pecos County, 1 mi NE of Belding
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
30.790, -103.008

Hail, Crane

When
April 29, 6:18 PM CST to 6:40 PM CST
Where
Crane County, 10 mi S of Crane to 0.69 mi S of Crane
Measured
1.75 in hail
Reported by
Public
Coordinates
31.255, -102.350

Quarter to golfball size hail fell in a swath south of Crane.

Flash Flood, Pecos

When
April 29, 6:20 PM CST to 10:00 PM CST
Where
Pecos County, Ft Stockton
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
30.880, -102.870

Six to eight inches of water was flowing over roads in Fort Stockton.

Flash Flood, Howard

When
April 29, 6:20 PM CST to 10:00 PM CST
Where
Howard County, Big Spring to Coahoma
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
32.250, -101.470

Third and fourth streets in Big Spring were flooded with three feet of water. In addition Farm to Market Road 820 on the north side of Coahoma was flooded.

Flash Flood, Crane

When
April 29, 7:00 PM CST to 11:00 PM CST
Where
Crane County, Crane
Cause
Heavy Rain
Reported by
Public
Coordinates
31.400, -102.350

Several cars were stalled in one to two feet of water at the intersection of U.S. 385 and Texas Route 329.

Thunderstorm Wind, Upton

When
April 29, 7:04 PM CST
Where
Upton County, Rankin
Measured
70 kt (81 mph) estimated gust
Reported by
Broadcast Media
Coordinates
31.220, -101.900

A local television forecaster reported 80 mph winds in Rankin. No damage was reported.

Hail, Upton

When
April 29, 7:17 PM CST
Where
Upton County, Rankin
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
31.220, -101.900

Hail, Upton

When
April 29, 7:32 PM CST to 7:36 PM CST
Where
Upton County, 9 mi WNW of Midkiff
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
31.680, -101.991

Nickel size hail fell in 60-65 mph winds on the Midland/Upton County line.

Thunderstorm Wind, Upton

When
April 29, 7:32 PM CST to 7:36 PM CST
Where
Upton County, 9 mi WNW of Midkiff
Measured
56 kt (64 mph) estimated gust
Reported by
Broadcast Media
Coordinates
31.680, -101.991

A member of the media reported 60 to 65 mph winds along with nickel size hail along the Midland/Upton County line. No damage was reported.

Hail, Midland

When
April 29, 7:32 PM CST to 7:36 PM CST
Where
Midland County, 24.5 mi SSE of Midland
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
31.673, -101.921

Nickel size hail fell in 60 to 65 mph winds on the Midland/Upton County line.

Thunderstorm Wind, Midland

When
April 29, 7:32 PM CST to 7:36 PM CST
Where
Midland County, 24.5 mi SSE of Midland
Measured
56 kt (64 mph) estimated gust
Reported by
Broadcast Media
Coordinates
31.673, -101.921

A member of the media reported 60 to 65 mph winds along with nickel size hail on the Midland/Upton County line. No damage was reported.

Hail, Crane

When
April 29, 8:30 PM CST
Where
Crane County, Crane
Measured
1 in hail
Reported by
Public
Coordinates
31.400, -102.350

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyThe tornado archive for Texas, 2007Warnings in Texas, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23022, 23057, 23023, 28376, 23054, 30786, 23029, 23044, 39007, 23039, 23040, 28387, 23005, 23008, 23024, 23041, 23047, 23009, 23045, 23042, 23048, 38973, 23025, 23011, 23013, 23014, 23015, 23043, 23050, 23052, 23055, 39005, 23016, 23018, 23019, 23020, 23021, 23056.